Florida, 2011Hail and Damaging Winds in Florida, June 24 to 28, 2011
June 24 to 28, 2011 · NWS TAE · 16 events in 4 counties and zones
A moist and unstable air mass continued to produce scattered afternoon and evening thunderstorms across the Florida panhandle and big bend. One severe storm moved through Tallahassee on June 26th, causing numerous reports of downed trees on roads.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $68,000
- Crop damage
- None recorded
- Events
- 16
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A moist and unstable air mass continued to produce scattered afternoon and evening thunderstorms across the Florida panhandle and big bend. One severe storm moved through Tallahassee on June 26th, causing numerous reports of downed trees on roads. Unseasonably steep mid level lapse rates also continued, which contributed to a few reports of large hail.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jun 24, 8:08 AM CST, 3 hours 8 minutes earlier.
Area forecast discussion, Jun 24, 8:08 AM CST, 3 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1008 AM EDT FRI JUN 24 2011
.UPDATE...MID/UPPER TROF STILL CONTINUING ITS SLOW EASTWARD
PROGRESSION OVER THE EASTERN THIRD OF THE COUNTRY. FURTHER
UPSTREAM...A BROAD RIDGE COVERS THE WESTERN TWO THIRDS OF THE
COUNTRY...WITH ANOTHER TROF CONTINUING ITS SOUTHEASTWARD PROGRESS
INTO THE PACIFIC NORTHWEST. AT THE SURFACE...LOW PRESSURE ASSOCIATED
WITH THE EASTERN TROF IS CENTERED OVER SOUTHERN ONTARIO AND THE
GREAT LAKES REGION...WHILE THE WESTERN MOST REACHES OF THE BERMUDA
HIGH COVER THE SOUTHEASTERN U.S.
THE AFOREMENTIONED EASTERN U.S. TROF WILL CONTINUE TO BRING ENOUGH
SYNOPTIC FORCING OVER THE LOCAL AREA TODAY TO SUPPORT THE
DEVELOPMENT OF SCATTERED SHOWERS AND THUNDERSTORMS. MOISTURE IS NOT
LACKING IN THIS REGION...EVIDENT BY THIS MORNINGS SOUNDING WHICH HAD
A PWAT OF 2.16 INCHES. EVEN THE MODIFIED SOUNDING YIELDED PWAT
VALUES OF OVER 2 INCHES FOR THIS AFTERNOON. HOWEVER...COVERAGE AND
LOCATION OF STORMS WILL BE HIGHLY DEPENDENT ON THE TIMING OF THE
APPROACHING DRY AIR SET TO OVERTAKE THE LOCAL AREA BEGINNING TODAY.
H5/WV IMAGERY SHOWS THIS DRY AIR ALONG THE TROF AXIS EXTENDING
SOUTHWEST ALONG A LINE FROM ATLANTA THROUGH SLIDELL. AS THIS DRY AIR
SLIDES SOUTHEAST...EXPECT THE SCATTERED THUNDERSTORM DEVELOPMENT TO
BE LIMITED THIS AFTERNOON TO MAINLY NORTH FLORIDA...ESPECIALLY SOUTH
OF INTERSTATE 10. OVERALL...EXPECTING THE COVERAGE OF STORMS THIS
AFTERNOON TO BE MUCH LESS THAN YESTERDAY.
HIGH TEMPERATURES ARE FORECAST TO CLIMB INTO THE LOW 90S OVER NORTH
FLORIDA THIS AFTERNOON...WITH MID 90S EXPECTED ACROSS SE ALABAMA AND
SRN GEORGIA.
&&
.AVIATION...BROKEN MID TO HIGH LEVEL CIGS WILL PERSIST ACROSS THE
REGION TODAY WITH A FEW SHRA DEVELOPING ALONG THE FL COAST ALREADY
THIS MORNING. SHRA/TSRA ARE EXPECTED TO BECOMING SCATTERED BY THE
EARLY AFTERNOON OVER THE REGION...ESPECIALLY ACROSS N FL AND
S-CENTRAL GA. THUS WILL MAINTAIN MENTION OF TSRA IN VICINITY OF
KECP/KTLH/KVLD. DRIER CONDITIONS AROUND KDHN/KALB SUGGEST MORE
LIMITED COVERAGE ACROSS THIS REGION. DURING THE EVENING...RETURN TO
VFR CONDITIONS CAN BE EXPECTED WITH SOME POTENTIAL FOR MVFR IN
PATCHY LOW CLOUDS/FOG TOWARDS DAYBREAK SATURDAY.
&&
.MARINE...SOUTHWESTERLY WINDS BETWEEN 5 AND 10 KNOTS ARE EXPECTED
THIS AFTERNOON WITH SEAS RUNNING AROUND 1 FOOT. A CHANCE FOR SHOWERS
AND THUNDERSTORMS EXIST ALL DAT. LOCALLY HIGHER WINDS AND SEAS ARE
LIKELY IN LOCATIONS EXPERIENCING THUNDERSTORMS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 93 72 95 73 96 / 50 20 40 30 40
PANAMA CITY 89 76 90 76 89 / 60 20 40 20 40
DOTHAN 94 73 96 73 95 / 20 20 30 30 40
ALBANY 94 73 97 73 97 / 20 20 40 30 40
VALDOSTA 92 72 96 72 94 / 50 20 40 30 40
CROSS CITY 90 72 94 71 94 / 70 30 50 30 40
APALACHICOLA 89 75 89 76 88 / 60 30 40 20 40
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
GM...NONE.
&&
HARRIGAN/EVANS
Hazardous weather outlook, Jun 24, 2:13 AM CST, 9 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
413 AM EDT FRI JUN 24 2011
ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-250815-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
413 AM EDT FRI JUN 24 2011 /313 AM CDT FRI JUN 24 2011/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT...
WITH AN UPPER TROUGH CLOSE TO THE LOCAL REGION...EXPECT A GOOD
CHANCE OF SHOWERS AND THUNDERSTORMS TODAY..ESPECIALLY OVER FLORIDA.
SOME STORMS MAY BE STRONG TO ISOLATED SEVERE BUT WIDESPREAD SEVERE
STORMS ARE NOT FORECAST.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS IS EXPECTED INTO MONDAY
BEFORE THE UPPER TROUGH DEPARTS EAST INTO THE ATLANTIC WITH DRIER
AIR FILTERING BACK IN. A FEW STORMS MAY BE STRONG TO ISOLATED SEVERE
BUT WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.
BLOCK
Thunderstorm Wind, Bay
- When
- June 24, 11:16 AM CST
- Where
- Bay County, 6.08 mi NE of Westbay
- Measured
- 66 kt (76 mph) measured gust
- Property damage
- $5,000
- Reported by
- ASOS
- Coordinates
- 30.358, -85.796
The Panama City airport ASOS measured a wind gust of 76 mph associated with a localized downburst at the airport. The air traffic controllers reported one Cessna aircraft flipped over by the strong winds and several other small aircraft moved out of place. No other damage was reported in the area. The monetary damage figure provided is a rough estimate.
Thunderstorm Wind, Walton
- When
- June 24, 8:10 PM CST
- Where
- Walton County, Glendale
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 30.860, -86.110
A tree was blown down along county highway 183B near Glendale. The monetary damage figure provided is a rough estimate.
Thunderstorm Wind, Leon
- When
- June 26, 2:55 PM EST
- Where
- Leon County, 1.87 mi NNE of Killearn Estates
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Law Enforcement
- Coordinates
- 30.537, -84.214
A tree landed on two cars near 4441 Shannon Lakes Dr N on the north side of Tallahassee to the north of I-10. The monetary damage figure provided is a rough estimate.
Thunderstorm Wind, Leon
- When
- June 26, 3:05 PM EST
- Where
- Leon County, Killearn Estates
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 30.510, -84.220
Several trees were blown down with power outages in the Killearn Estates area. The monetary damage figure provided is a rough estimate.
Thunderstorm Wind, Leon
- When
- June 26, 3:05 PM EST
- Where
- Leon County, 2.12 mi ENE of Killearn Estates
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 30.527, -84.190
Trees were blown down along Centerville Road in Tallahassee. The monetary damage figure provided is a rough estimate.
Thunderstorm Wind, Leon
- When
- June 26, 3:05 PM EST
- Where
- Leon County, 2.18 mi W of Bradfordville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- NWS Employee
- Coordinates
- 30.571, -84.257
Several trees were blown down along Conservancy Drive W located to the north of I-10. The monetary damage figure provided is a rough estimate.
Thunderstorm Wind, Leon
- When
- June 26, 3:15 PM EST
- Where
- Leon County, 2.5 mi WNW of Capitola
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 30.468, -84.126
Trees were blown down along Chaires Crossroads east of downtown Tallahassee. The monetary damage figure provided is a rough estimate.
Thunderstorm Wind, Leon
- When
- June 26, 3:15 PM EST
- Where
- Leon County, 1.12 mi NNE of Fallschase
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 30.464, -84.190
Trees were blown down along Buck Lake Road in Tallahassee. The monetary damage figure provided is a rough estimate.
Thunderstorm Wind, Leon
- When
- June 26, 3:15 PM EST
- Where
- Leon County, 0.91 mi W of Tallahassee Mall
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 30.468, -84.305
Trees were blown down along Old Bainbridge Road in Tallahassee. The monetary damage figure provided is a rough estimate.
Thunderstorm Wind, Leon
- When
- June 26, 3:20 PM EST
- Where
- Leon County, 0.96 mi NNE of Kleman Plaza
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $300
- Reported by
- Law Enforcement
- Coordinates
- 30.443, -84.274
Large limbs were blown down and blocking Franklin Blvd in Tallahassee. The monetary damage figure provided is a rough estimate.
Hail, Walton
- When
- June 26, 3:02 PM CST
- Where
- Walton County, 1.78 mi E of Douglas Crossroads
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 30.680, -85.940
Hail, Walton
- When
- June 26, 3:40 PM CST
- Where
- Walton County, De Funiak Springs Arpt
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 30.730, -86.150
Thunderstorm Wind, Jefferson
- When
- June 27, 3:44 PM EST
- Where
- Jefferson County, 0.69 mi S of Lloyd
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Broadcast Media
- Coordinates
- 30.460, -84.020
Three pine trees were snapped and one sycamore tree had its top blown off. The trees landed on power lines resulting in a power outage. The monetary damage figure provided is a rough estimate.
Hail, Bay
- When
- June 27, 2:50 PM CST
- Where
- Bay County, Fountain
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 30.470, -85.420
Thunderstorm Wind, Leon
- When
- June 27, 4:06 PM EST
- Where
- Leon County, Chaires
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Law Enforcement
- Coordinates
- 30.430, -84.120
Multiple trees were blown down. The monetary damage figure provided is a rough estimate.
Thunderstorm Wind, Walton
- When
- June 28, 12:30 PM CST
- Where
- Walton County, De Funiak Springs
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Law Enforcement
- Coordinates
- 30.720, -86.120
Several power lines were blown down with one on a vehicle. Several RVs were also overturned. One tree was blown down on a residence. This damage occurred along SR 90 in De Funiak Springs. The monetary damage figure provided is a rough estimate.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Georgia, June 24, 2011$471,000 · 1 in hail · 25 events
- Flooding in Wyoming, June 24 to 25, 2011$755,000 · 3 events
- Flash Flooding and Hail in Alabama, June 24 to 28, 2011$104,000 · 1.75 in hail · 42 events
- Flood in Wyoming, June 24 to 30, 2011$665,000 · 1 event
- Hail and Damaging Winds in Mississippi, June 24, 2011$243,000 · 1.75 in hail · 11 events
- Flood in Wyoming, June 24 to 29, 2011$160,000 · 1 event
- Hail in South Dakota, June 24, 2011$100,000 · 1.5 in hail · 5 events
- Hail and Damaging Winds in South Dakota, June 24, 2011$46,000 · 3 in hail · 19 events
- Flash Flooding and Heavy Rain in North Dakota, June 24, 2011$95,000 · 3 events
- Hail and Damaging Winds in New Jersey, June 24, 20113 injured · $1,000 · 1 in hail · 8 events
- Hail and Damaging Winds in Tennessee, June 24, 2011$30,000 · 1 in hail · 6 events
- Flooding in California, June 24 to 30, 2011$32,000 · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 314743, 314745, 314784, 314749, 314765, 314773, 314767, 314768, 314770, 314772, 314746, 314750, 314753, 314751, 314755, 314759.